MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE
Catalog Number 0113126
Medical Device Problem Codes Break (1069); Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a laparoscopic hernia repair, the optifix device did not fire the fastener at first shot, deployed broken fastener during the second fire, the third fastener did not fixate correctly, and subsequent fasteners got stuck in device.It was reported that another device was used to complete the procedure, no loose fasteners were left inside the body, and no medical/surgical intervention was performed.There was no patient harm.
 
Additional Manufacturer Narrative
As reported, the first fastener of the optifix device did not come out, second fastener came out broken, third fastener did not fixate.Review of photos of the used device provided finds for bent components at the distal tip.The failure modes reported are known result.The components most likely bent due to forces applied while in use.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of 525 units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
OPTIFIX STRAIGHT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key20863432
Report Number1213643-2024-00577
Device Sequence Number21006105
Product Code GDW
UDI-Device Identifier00801741074318
UDI-Public(01)00801741074318(17)251128(10)HUHZ1054
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K142873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2025
Device Catalogue Number0113126
Device Lot NumberHUHZ1054
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Initial Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown